Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 126, NWS Fort Worth, TX

May 26, 2007Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 26, 2007, 6:04 PM CDT for Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 6:04 PM CDT (23:04 UTC)
Expired
May 26, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:40 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 26, 3:40 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT SAT MAY 26 2007

.DISCUSSION...
FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL BUT WEST-CENTRAL
AND NORTHWEST SECTIONS OF NORTH TEXAS FOR TONIGHT THROUGH SUNDAY.
UPPER LEVEL TROUGH OVER WESTERN AND CENTRAL TEXAS WILL COMBINE
WITH A VERY MOIST AIR MASS TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS TONIGHT AND SUNDAY...THOUGH PRECIPITATION SHOULD
BEGIN TO DIMINISH IN AREAL COVERAGE BY AFTERNOON. HPC EXCESSIVE
RAINFALL FORECAST LOOKS ON TARGET AND WITH FLASH FLOOD GUIDANCE
VALUES THROUGHOUT THE WATCH AREA AT OR BELOW 1 INCH/HOUR...IT WILL
NOT TAKE MUCH TO RESULT IN ADDITIONAL FLOODING. AS UPPER TROUGH
MOVES SLOWLY EAST PRECIPITATION CHANCES WILL DIMINISH TO CHANCE
CATEGORY BY MEMORIAL DAY. GFS AND ECMWF SIMILAR IN STRENGTH OF NORTHERN
PLAINS UPPER TROUGH MID-LATE WEEK THAT WILL HELP TO DRIVE A FAIRLY
RARE LATE MAY FRONT INTO NORTH TEXAS...AND THIS FRONT MAY TEND TO
SLOW ITS SOUTHWARD PROGRESSION THURSDAY AS IT MOVES THROUGH NORTH
TEXAS. THIS FORECAST MOVES THE FRONT THROUGH THE CWA AND ENDS
PRECIPITATION CHANCES BY LATE NEXT WEEK. GENERALLY WENT WITH MAV
TEMPS AS IT HAS PERFORMED WELL IN RECENT DAYS.

07/BB

&&

.PREV DISCUSSION... /ISSUED 1154 AM CDT SAT MAY 26 2007/

AVIATION...
MAIN LINE OF SHOWERS AND STORMS HAS BROKEN UP SOME ACROSS THE
METROPLEX...HOWEVER NEW DEVELOPMENT CONTINUES TO THE WEST IN
VICINITY OF MCV IN EASTLAND CO. SHOWERS AND STORMS WILL CONTINUE
THROUGH AT LEAST 00Z...WHEN WRF AND ETA MODELS INDICATE A BREAK
IN THE PRECIP FOR THE METROPLEX. WACO...WHICH IS SITUATED CLOSER
TO THE UPPER LEVEL CENTER OF CIRCULATION...WILL SEE LESS OF A
BREAK. RAIN CHANCES WILL AGAIN INCREASE BY TOMORROW MORNING AS
MORE UPPER LEVEL ENERGY CROSSES THE REGION. WINDS WILL VEER MORE
TO THE SOUTH TOWARDS THE END OF THE PERIOD AS WEAK LOW PRESSURE
PASSES TO THE NORTH.  /13

PREV DISCUSSION... /ISSUED 1103 AM CDT SAT MAY 26 2007/

UPDATE...
WILL KEEP CURRENT FLASH FLOOD WATCH AREA FOR NOW...ALTHOUGH WE WILL
LIKELY EXPAND THE AREAL COVERAGE AND VALID TIME OF THE WATCH THIS
AFTERNOON IN ANTICIPATION OF ADDITIONAL HEAVY RAINFALL EXPECTED LATE
TONIGHT AND SUNDAY.

VERY MOIST AIR MASS CONTINUES OVER NORTH TEXAS WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...NEARLY 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR LATE MAY. PW VALUES ACROSS SOUTHERN CWA FORECAST TO
INCREASE TO NEAR 1.75 INCHES TONIGHT BASED ON LATEST WRF MODEL
FORECAST SOUNDINGS. IN ADDITION...A MID-LEVEL TROUGH IS LOCATED
ACROSS WEST AND CENTRAL TEXAS WITH AT LEAST TWO VORTICITY CENTERS
EVIDENT ON SATELLITE IMAGERY. THE FIRST IS OVER WESTERN NORTH TEXAS
WITH A WEAK SURFACE REFLECTION IN THE FORM OF A LOW JUST SOUTHWEST
OF KSEP...WITH A LOW-LEVEL CONVERGENCE ZONE EXTENDING SOUTH TO NEAR
KILLEEN/TEMPLE. ANOTHER VORTICITY CENTER IS IN SOUTHWEST TEXAS NEAR
KDRT. BREAKS IN VISIBLE IMAGERY SUGGEST ENOUGH DESTABILIZATION FOR
ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON IN
AREAS WHERE GROUND IS SATURATED AND FLASH FLOODING HAS ALREADY
OCCURRED. BASED ON THESE FACTORS WE HAVE EXPANDED LIKELY POPS EAST
FROM EARLIER FORECAST...AND KEPT HIGH POPS IN ELSEWHERE.

GIVEN THE WARM-RAIN NATURE OF PRECIPITATION TODAY WE HAVE SWITCHED
BOTH KFWS AND KGRK RADAR INTO TROPICAL Z-R MODE...ALTHOUGH LATEST
BIAS INFORMATION SUGGESTS WE ARE STILL UNDERESTIMATING RAINFALL.

MODELS SUGGEST ANOTHER ROUND OF LOCALLY HEAVY SHOWERS AND
THUNDERSTORMS IS LIKELY LATE TONIGHT AS LARGER SCALE LIFT ASSOCIATED
WITH THE UPPER TROUGH INTERACTS WITH THE VERY MOIST AIR MASS IN
PLACE.   07/BB

12Z AVIATION UPDATE...SLOW MOVING UPPER LEVEL DISTURBANCE AND
ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO CONTINUED PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE DAY TODAY. WILL
PREVAIL MODERATE SHRA FOR MOST OF THE MORNING...THEN EXPECTED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THIS
AFTERNOON WITH ACTIVITY DECREASING IN COVERAGE LATER THIS EVENING.
ADDITIONAL PRECIPITATION MAY REDEVELOP LATE IN THE PERIOD. EXPECT
MVFR CONDS TO PREVAIL THROUGHOUT THE DAY ALL TERMINALS. SOME
IMPROVEMENT POSSIBLE TOMORROW AS PRECIP EXPECTED TO BE MORE SCATTERED.

91/DUNN

PREV DISCUSSION... /ISSUED 410 AM CDT SAT MAY 26 2007/

HEAVY RAIN CONTINUES TO BE THE MAIN WEATHER PROBLEM FOR TODAY. AN
UPPER LEVEL LOW OVER THE WESTERN PART OF THE FORECAST AREA THIS
MORNING...WILL SLOWLY MOVE NORTHEAST TODAY. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS HAVE BEEN OCCURRING OVERNIGHT...MAINLY
ACROSS THE WESTERN AND CENTRAL PORTIONS OF NORTH TEXAS. THIS
ACTIVITY IS EXPECTED TO CONTINUE TODAY. WITH A SATURATED GROUND
ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL ZONES... HAVE KEPT THE
FLASH FLOOD WATCH AS IS. HAVE ADDED THE MENTION OF HEAVY RAIN TO
TODAYS FORECAST FOR ALL ZONES. THERE WILL ALSO BE SOME TRAINING OF
RAIN TODAY BUT SINCE THE GROUND FARTHER NORTH ISN/T AS
SATURATED...HAVE HELD OFF ON EXPANDING THE FLASH FLOOD WATCH
FARTHER NORTH.

WE WILL REMAIN IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE
COMING WEEK AS GENERAL TROUGHING CONTINUES ACROSS THE REGION.
THUS HAVE KEPT 30 TO 50 PERCENT POPS IN FOR SUNDAY...AND THEN 20
TO 30 PERCENT POPS FOR SUNDAY NIGHT THROUGH FRIDAY. THE CLOUD
COVER AND WET GROUND WILL TEND TO KEEP HIGH TEMPERATURES DOWN
FOR THE NEXT FEW DAYS...BUT WE WILL SEE TEMPERATURES WARM INTO THE
MID 80S TO LOWER 90S MID TO LATE WEEK.  #58

#58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  79  65  81  66 /  70  70  40  40  30
WACO, TX              66  78  66  83  66 /  70  70  30  30  30
PARIS, TX             66  77  63  81  64 /  80  70  40  40  30
DENTON, TX            66  78  65  83  66 /  70  70  40  40  30
MCKINNEY, TX          66  79  63  80  66 /  80  70  40  40  30
DALLAS, TX            67  79  67  81  68 /  80  70  40  30  30
TERRELL, TX           65  78  65  82  66 /  80  70  40  30  30
CORSICANA, TX         66  79  64  82  66 /  70  70  40  30  30
TEMPLE, TX            67  80  64  82  66 /  60  70  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES:
TXZ092>095-103>107-118>123-131>135-144>148-162.

FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ129-141.

FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ142-143-156>161-174-175.

&&

13/07
Hazardous weather outlook, May 26, 3:45 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT MAY 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
345 PM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS A
LARGE PORTION OF NORTH TEXAS TODAY AS A SLOW MOVING UPPER LEVEL
DISTURBANCE CROSSES THE REGION. CONDITIONS CONTINUE TO REMAIN
FAVORABLE FOR HEAVY RAINFALL ACROSS ALL OF NORTH TEXAS. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE IN SOME
AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF A
GAINESVILLE TO GOLDTHWAITE LINE THROUGH SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH THE HOLIDAY
WEEKEND AND INTO NEXT WEEK. A FLASH FLOOD WATCH WILL REMAIN IN
EFFECT FOR MUCH OF NORTH TEXAS THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

13

In the hours before

Local storm report, May 26, 2:06 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
206 PM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      GROESBECK               31.52N  96.53W
05/26/2007                   LIMESTONE          TX   LAW ENFORCEMENT

            HIGHWAY 164 AT THE RAILROAD UNDERPASS FLOODED FOR A
            WHILE.
Local storm report, May 26, 2:09 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      BUCKHOLTS               30.87N  97.13W
05/26/2007                   MILAM              TX   LAW ENFORCEMENT

            FM 437 AT CYPRESS CREEK CLOSED DUE TO FLOODING.
Local storm report, May 26, 2:31 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FLASH FLOOD      8 SE HAMILTON           31.62N  98.03W
05/26/2007                   HAMILTON           TX   LAW ENFORCEMENT

            HIGHWAY 36 BETWEEN HAMILTON AND JONESBORO HAD WATER OVER
            THE ROAD BRIEFLY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:17 PM CDTFlash Flood WarningFWDHamilton3 hr
May 25, 11:14 PM CDTFlash Flood WarningFWDHamilton3 hr
May 26, 12:28 AM CDTFlash Flood WarningFWDBosque3 hr
May 26, 3:26 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:30 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:57 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 26, 7:24 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 8:50 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 9:00 AM CDTFlash Flood WarningFWDHill3 hr
May 26, 10:30 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 10:52 AM CDTFlash Flood WarningFWDNavarro3 hr
May 26, 11:39 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 6:46 PM CDTFlash Flood WarningFWDBosque3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.